MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.G4: 510(k) number: k130280.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.1.Manufacturing record and the shipping inspection record of the actual sample - no anomaly was found in them.2.Review of the past complaint file of the involved product code/lot# - no other similar complaint was received.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that while they primed with no problem, but when user started to flash co2, the user found blood leakage from the side of fx05 oxygenator blood outlet and gas outlet.Change new fx05 oxygenator immediately.The oxygenator was changed out.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.1.The provided video taken during the event showed that blood was leaking from gas-out side.2.Visual inspection of the actual sample found no breakage or deformation in the appearance.There were traces of blood leakage on the gas-in and gas-out sides.3.The actual sample was integrated into a circuit composed of tubes, and colored saline solution was poured into the circuit and circulated to check for leakage.As a result, leakage was found from the gas-in side.4.The housing was removed from the gas side and the leaking point was checked.It was confirmed that the leakage was from the outermost fiber on the gas-in side.5.The leaking fiber was dyed and marked, and then the actual sample was disassembled for further visual inspection.It was found that one of the fiber threads on the bottom side of the oxygenator had been fractured.6.The fractured fiber thread was removed for visual inspection.No crush or other anomaly that could lead to a blockage was found in the fiber thread.It was revealed that the fracture surface of the fiber thread was irregular and rough.7.Simulation test the fracture of the fiber thread was replicated using four different methods: "with scissors", "with a single blade", "torn quickly by hand", and "torn slowly by hand".Upon examination, the test sample that had been "torn quickly by hand" was found to have the same fracture surface as that of the actual sample.8.Cause of occurrence/conclusion the investigation results indicates that the cause of the leakage in this case was the fractured fiber thread inside the oxygenator, causing blood to leak through the inside of the fiber from the blood channel side to the gas channel side.Regarding the fact that the leakage was detected from the gas-out side during the event though it was found from gas-in side during our investigation, based on the description of the event that the leakage was detected when air was blown during use, it was inferred that blood that leaked from the gas-in side during use flowed out to the gas-out side through a fiber other than the leaking fiber when air was blown in.The cause of the fiber fracture was thought to be some kind of tensile stress being applied to the fiber at some point during winding of fiber or afterward until the fiber was covered with the filter, however, the cause could not be determined.After the product assembling process, the product undergoes 100% leak test.However, the presence of leakage is checked visually, therefore it is possible that the leak in the actual sample may have been overlooked.Given that no similar quality information had been received for the same product type in the past, and no anomalies were found in the manufacturing records or the monitoring video of manufacturing, it was considered to be a sudden occurrence.Relevant ifu reference: "do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx05 oxygenator and reservoir." terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key19666297
Report Number9681834-2024-00104
Device Sequence Number6737482
Product Code DTZ
UDI-Device Identifier04987350781758
UDI-Public04987350781758
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberN/A
Device Catalogue NumberCX*FX05RE
Device Lot Number221121
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown